Alert archive / California / Wind Advisories in 2019
Wind Advisory 47, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 26, 2019, 8:12 AM PDT. It took effect at May 26, 2019, 10:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 8:12 AM PDT (15:12 UTC)
- In effect from
- May 26, 2019, 10:00 AM PDT
- Expired
- May 26, 2019, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
833 WWUS76 KLOX 261512 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 812 AM PDT Sun May 26 2019 CAZ059-262315- /O.NEW.KLOX.WI.Y.0047.190526T1700Z-190527T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 812 AM PDT Sun May 26 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 PM PDT this evening. * WINDS AND TIMING...Gusty southwest winds 20 to 30 mph with gusts to 45 mph will increase late this morning and persist through the mid evening hours. There will be locally higher gusts to 50 mph around the Lake Palmdale area and adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be some blowing dust and sand lowering visibilities to less than a quarter mile before showers develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan/RAT
2 follow-up statements
705 WWUS76 KLOX 262249 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 349 PM PDT Sun May 26 2019 CAZ059-270400- /O.CON.KLOX.WI.Y.0047.000000T0000Z-190527T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 349 PM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Gusty southwest winds 20 to 30 mph with gusts to 45 mph are expected to increase this afternoon through the mid evening hours. There will be locally higher gusts to 50 mph around the Lake Palmdale area and adjacent foothills. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. There could be some blowing dust and sand lowering visibilities to less than a quarter mile before showers develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ KD/CK
148 WWUS76 KLOX 270334 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 834 PM PDT Sun May 26 2019 CAZ059-270445- /O.EXP.KLOX.WI.Y.0047.000000T0000Z-190527T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 834 PM PDT Sun May 26 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Gusty west winds have largely diminished below Advisory levels this evening and the Wind Advisory will be allowed to expire at 9 PM PDT. However, locally gusty winds over 50 mph at times will affect the foothill areas around Lake Palmdale through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 26, 5:04 AM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 26, 5:04 AM PDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
504 AM PDT Sun May 26 2019
.SYNOPSIS...26/257 AM.
A low pressure system will bring increasing clouds and showers to
the area TOday. Isolated thunderstorms are expected for interior
areas this afternoon and evening, along with a chance of mountain
snow. Warming and drying is expected early next week.
&&
.SHORT TERM (TDY-TUE)...26/326 AM.
Moderate onshore flow both to the east and the north along will
lowering hgts have conspired to lift the marine layer to over 3000
feet. Marine layer stratus has developed and covers all of the
coasts and vlys and penetrates deep into the mountain passes.
A cold (for this time of year) 544 DM upper low is currently north
of the Bay Area. A weak impulse rotating around the low is bring a
band of rain to the central coast. The low will also bring just
enough lift later this morning to squeeze drizzle or light rain to
the coast and vlys esp close to the foothills.
The low will spin into the Monterey Bay area this afternoon. This
will allow multiple PVA lobes to move through the forecast area.
This will generate numerous showers during the afternoon. There
will be enough cold air aloft this afternoon to warrant a slight
chc of TSTMs along the Kern county line.
The upper low will make its closest approach early this evening as
the low center moves over Kings County. 500 MB temps will dip to
minus 26 over northern border this will keep the threat of TSTMs
going this evening near the Kern County line. The showers and
TSTMs will diminish later the evening and then end after midnight
as the low pulls to the east and NVA washes over the area.
Rainfall totals will generally be between 0.10 to 0.25 inch for
the coast and vlys, except up to 0.50 inch in some foothill areas,
and 0.25 to 0.75 inch in the mtns with local amounts up to 1.00
inch possible. Snow levels will fall to 6000 to 6500 feet, then
drop further to 4500 to 5500 feet tonight, with accumulating snow
expected over a wide area above 5000 to 5500 feet. Up to 1 inch
of snow is possible form 5000 to 6000 feet, with about 2 to 4
inches between 6000 and 6500 feet, and about 3 to 6 inches with
local higher amounts above 6500 feet. The highest peaks may see
accumulations up to 8 or 9 inches. This snow along with gusty
sub-advisory level winds will bring hazardous winter weather
conditions to the mtns and a Winter Weather Advisory is in effect
through 300 am Monday. Please see the latest Winter Weather
Message (LAXWSWLOX) for further details.
The onshore flow will bring gusty winds to the Antelope Valley
this afternoon and evening. It is possible that a wind advisory
may be needed.
Dry NW flow will bring fair skies and dry weather to Southern CA
Monday.
A good eddy and onshore flow will generate a stratus deck that
will cover most of the coasts and vlys Monday night and Tuesday
morning. There should be some offshore trends later in the morning
which will help clear the stratus out and make for a sunny
afternoon.
Max temps will be below normal through the period despite a
warming trend. Today will be the coldest day with max temps 10 to
20 degrees blo normal (25 degrees blo normal for Lancaster and
Palmdale!) There should be about 5 degrees of warming on Monday
and then another 5 or so degrees on Tuesday.
.LONG TERM (WED-SAT)...26/346 AM.
The GFS and the EC agree in the synoptic pattern for extended
period.
On Wednesday a little trof will retrograde out from Nevada. The
day will start off with a good deal of morning stratus which will
clear by late morning. The cold air associated with the trof will
produce a slight chc of TSTMs over the VTA mtns in the afternoon.
After that dry NW flow sets up between a weak ridge to the NW and
a weak trof to the SE. Not much will happen during this time there
will be varying degrees of morning marine layer stratus. More
importantly there will be a warming trend with max temps rising to
normal values by Thursday and then holding pretty steady through
Saturday.
&&
.AVIATION...26/1203Z.
At 1130Z at KLAX, the marine layer was 3000 feet deep. The top of
the inversion was at 4100 feet with a temp of 9C. There was a
moist layer above the marine inversion up to about 6000 feet.
Widespread cigs across just about the entire region this morning.
Conds were mostly MVFR, although there were local IFR cigs. In the
foothills and mountains, LIFR to VLIFR conds were widespread.
Expect these conds to cont for much of the day.
Showers will become likely this morning, continue thru the
afternoon, then end from northwest to southeast this evening. Snow
showers are expected above 6000 feet. There is a sight chance of
tstorms in the northern mtns this afternoon. Strong and gusty
southwest to west winds will affect the mountains and Antelope
Valley through this evening.
Conds are expected to improve to VFR in most areas this evening,
though there will likely still be some local MVFR cigs in coastal
and valley areas, and some IFR to VLIFR cigs in the mtns.
KLAX...Low to moderate confidence in TAF. Conds are expected to be
mostly MVFR through this evening, then should improve to MVFR
before midnight. There is 20% chance of brief IFR conds today,
especially near showers. There is a 20-30% chance that MVFR conds
could persist through late tonight.
KBUR...Low to moderate confidence in TAF. Conds are expected to
be mostly MVFR through this evening, then should improve to MVFR
before midnight. There is 20% chance of brief IFR conds today,
especially near showers. There is a 20-30% chance that MVFR conds
could persist through late tonight.
&&
.MARINE...26/443 AM.
For the outer waters, moderate to high confidence in forecast.
Winds are expected to increase to Small Craft Advisory (SCA)
levels by this afternoon, then continue thru late tonight. Winds
should drop below SCA levels late tonight and Mon morning, but
SCA conds are likely from Mon afternoon thru Wed.
For the inner waters north of Pt Sal, moderate confidence in
forecast. Winds are expected to reach marginal SCA levels this
afternoon thru this evening. Then, SCA conds are not expected late
tonight thru Thu, although there is a 30% chance of SCA level
winds during the afternoon and evening hours Tue and Thu.
For the inner waters south of Pt Conception, moderate confidence
in forecast. Winds are expected to reach SCA levels this
afternoon thru late tonight, and again Mon afternoon thru late
Mon night, mainly across western sections. SCA conds are not
expected Tue thru Thu.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory in effect until 3 AM PDT Monday for
zones 53-54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Monday for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Monday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
No significant hazards expected.
&&
PUBLIC...Rorke
AVIATION...DB
MARINE...DB
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:50 PM PDT | Special Weather Statement | LOX | Ventura | 55 min |
| May 25, 6:02 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 63 min |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.